I was on Zyprexa like 4 years ago - I remember that my blood glucose went up a bit, but I was given Zyprexa immediately after I was on Seroquel XR, and the Seroquel shot up my blood sugar very high, about 60 points in 2 months.
So I think that the Seroquel had a bigger impact on my blood glucose levels than Zyprexa - Yes I am diabetic, but the way I see it - Risperdal, the drug I am on now is the worst for weight gain and I cannot lose the weight, because my Hormones are affected, plus with the Risperdal, my blood glucose levels are very high - all of the effective meds - raise blood glucose levels - except for the typicals, but they too can raise blood glucose levels and increase EPS.
I see my Pdoc tommorow and I have to get off of the Risperdal and need to be on a decent med.
I looked at my Journal from during the time I was on Zyprexa, and I was only on it for one month - not enough time to judge this med. I was on 5 mg and 7.5 mg? I was starting to feel better at 7.5 mg - but my pdoc at the time freaked out when my blood sugar levels jumped by 10 points - my thyroid levels were a bit funny, I do think it was triggered by the Seroquel. - but on Risperdal, my blood glucose levels jumped a lot as well.
I know that Zyprexa has a bad rep for weight gain and raising blood sugar levels, but everyone reacts differently to these drugs - I plan on going on a strict low carb “diet” and I already raised my Metformin to 2000 mg - this should help.
I also plan on seeing a Dietician, especially if my pdoc allows me to go on it.
I will exercise everyday - no hesitations.
All of the antipsychotics have serious side effects - either high prolactin (Zyprexa is not known for doing this) or high blood glucose levels or EPS or weight gain - ■■■■ this - I might as well be going on a drug with a proven track record for treating bipolar disorder and schizophrenia. I do remember it making me a bit irritable at 5 mg but it got better at the higher dose, according to my journal writings.
I am willing to try it again, but it will ultimately be up to my pdoc - I do hope that she considers it